Please use this identifier to cite or link to this item: doi:10.22028/D291-45742
Title: On the Parameterized Complexity of Controlling Amendment and Successive Winners
Author(s): Yang, Yongjie
Language: English
Title: Algorithmica
Volume: 87
Issue: 6
Pages: 842-907
Publisher/Platform: Springer Nature
Year of Publication: 2025
Free key words: Amendment procedure
Successive procedure
Election control
NP-hard
W[1]-hard
W[2]-hard
FPT
DDC notations: 330 Economics
Publikation type: Journal Article
Abstract: The amendment procedure and the successive procedure have been widely employed in parliamentary and legislative decision making and have undergone extensive study in the literature from various perspectives. However, investigating them through the lens of computational complexity theory has not been as thoroughly conducted as for many other prevalent voting procedures heretofore. To the best of our knowledge, there is only one paper which explores the complexity of several strategic voting problems under these two procedures, prior to our current work. To provide a better under standing of to what extent the two procedures resist strategic behavior, we study the parameterized complexity of constructive/destructive control by adding/deleting vot ers/candidates for both procedures. To enhance the generalizability of our results, we also examine a more generalized form of the amendment procedure. Our exploration yields a comprehensive (parameterized) complexity landscape of these problems with respect to numerous parameters.
DOI of the first publication: 10.1007/s00453-025-01304-0
URL of the first publication: https://link.springer.com/article/10.1007/s00453-025-01304-0
Link to this record: urn:nbn:de:bsz:291--ds-457426
hdl:20.500.11880/40253
http://dx.doi.org/10.22028/D291-45742
ISSN: 1432-0541
0178-4617
Date of registration: 21-Jul-2025
Faculty: HW - Fakultät für Empirische Humanwissenschaften und Wirtschaftswissenschaft
Department: HW - Wirtschaftswissenschaft
Professorship: HW - Keiner Professur zugeordnet
Collections:SciDok - Der Wissenschaftsserver der Universität des Saarlandes

Files for this record:
File Description SizeFormat 
s00453-025-01304-0.pdf905,68 kBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons